Alert archive / Illinois / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 32, NWS Lincoln, IL

March 12, 2006Marshall County, Illinois

NWS Lincoln, IL issued this severe thunderstorm warning at Mar 12, 2006, 3:47 PM CST for Marshall County, Illinois. It was in force for 43 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 12, 2006, 3:47 PM CST (21:47 UTC)
Expired
Mar 12, 2006, 4:30 PM CST
In force
43 min
Issued by
NWS Lincoln, IL
Area
Counties, with a storm outline in the text

County Marshall County, IL

The radar

The Lincoln radar (KILX), 105 km from the middle of the area, began a volume at 21:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 12, 4:00 PM CSTHAIL 0.755 W Sparland, IL
Mar 12, 4:00 PM CSTHAIL 0.88Lacon, ILAT LACON AIRPORT
Mar 12, 4:10 PM CSTHAIL 1.75Lacon, ILLAKE WILDWOOD SUBDIVISION
Mar 12, 4:15 PM CSTHAIL 1Henry, ILREPORTED BY HENRY CITY ESDA.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 21 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 9.8 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2006-03-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2006-03-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -13 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2570 m above ground
0-6 km bulk shear
94 kt
0-1 km storm-relative helicity
-13 m²/s²
0-3 km storm-relative helicity
144 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KILX 122148
SVRILX
ILC123-122230-
/O.NEW.KILX.SV.W.0032.060312T2147Z-060312T2230Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
347 PM CST SUN MAR 12 2006

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN MARSHALL COUNTY IN CENTRAL ILLINOIS.

* UNTIL 430 PM CST

* AT 343 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL.  THIS
  STORM WAS LOCATED NEAR CAMP GROVE...OR ABOUT 16 MILES WEST OF
  LACON...AND WAS MOVING NORTHEAST AT 60 MPH.

* LOCATIONS IMPACTED INCLUDE...
  SPARLAND...
  LACON...
  HENRY...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING...BUT STAY AWAY FROM WINDOWS.

REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY
MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE
NATIONAL WEATHER SERVICE.

LAT...LON 4115 8965 4098 8964 4099 8925 4115 8938

$$

BARNES
1 follow-up statement
000 
WWUS53 KILX 122227
SVSILX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
427 PM CST SUN MAR 12 2006

ILC123-122237-
/O.EXP.KILX.SV.W.0032.000000T0000Z-060312T2230Z/
MARSHALL-
427 PM CST SUN MAR 12 2006

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN MARSHALL COUNTY
EXPIRES AT 430 PM CST...

AT 420 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE THUNDERSTORM THAT HAD PROMPTED THE WARNING HAD MOVED OUT OF THE
AREA...THUS THE WARNING HAS BEEN ALLOWED TO EXPIRE.

REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY
MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE
NATIONAL WEATHER SERVICE.

LAT...LON 4115 8965 4098 8964 4099 8925 4115 8938

$$

BARNES

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 12, 3:06 PM CST, 41 minutes earlier.

Area forecast discussion, Mar 12, 3:06 PM CST, 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
306 PM CST SUN MAR 12 2006

.DISCUSSION...
MAIN CONCERN IS SEVERE WEATHER TONIGHT. A MAJOR AIRMASS CHANGE
IS COMING AFTER MONDAY/S COLD FRONT.

AT 21Z...THE 998 MB SURFACE LOW WAS JUST ENTERING W KANSAS...WHILE
THE WARM FRONT EXTENDING EAST OF THE LOW REACHED ACROSS C MISSOURI
INTO C ILLINOIS. THE FRONT PLACEMENT WAS FROM JUST N OF ST LOUIS TO
JUST SOUTH OF SPRINGFIELD IL... TO JUST NORTH OF CHAMPAIGN IL. THE
FRONT HAS BECOME ALMOST STATIONARY OVER THE LAST FEW HOURS.

SHORT TERM....TONIGHT THROUGH TUESDAY NIGHT...
HIGH RISK OF SEVERE THUNDERSTORMS IS IN PLACE FOR DAY ONE ACROSS
THE WESTERN HALF OF OUR CWA. BASICALLY WEST OF A LINE FROM CHAMPAIGN
COUNTY TO SHELBY COUNTY. THE EAST OF THERE IS IN A MODERATE RISK.
THE MAIN DIFFERENCE BEING THE THREAT FOR LONG TRACK F2 TO F5
TORNADOES WILL BE IN THE HIGH RISK AREA. ELEVATED INSTABILITY NORTH
OF THE WARM FRONT HAS BEEN STRONG ENOUGH TO GENERATE SEVERE
THUNDERSTORMS ALREADY LATE THIS MORNING AND EARLY THIS AFTERNOON.
THESE HAVE BEEN RATHER ISOLATED IN NATURE...AND THE MAIN SEVERE
EVENT WILL LIKELY HOLD OFF UNTIL THE H5 SHORT WAVE EJECTS INTO OUR
AREA...IN CONJUCTION WITH A VERY STRONG LLJ AT H85. HELICITY
INDICES WILL INCREASE THROUGH MIDNIGHT...WHEN THE LOWER AND UPPER
JET MAXES COUPLE ACROSS C IL. THIS WILL AID IN PRODUCING INTENSE
UPDRAFTS TO STRETCH THE HIGH HELICITY AIR AT LOWER LEVELS. SPC HAS
HIGHLIGHTED THIS EVENT WITH A PDS TOR WATCH (PARTICULARLY DANGEROUS
SITUATION). MID EVENING APPEARS TO BE THE ONSET TIME OF THE MAIN
ORGANIZED LINE OF CONVECTION...BASED ON TIMING THE SHORTWAVE AND
THE INTENSIFICATION OF THE LLJ, AND THE APPROACH OF THE DRY LINE.
WITH THE COLD FRONT LAGGING THE DRY LINE, ADDITIONAL STORMS MAY
REGENERATE BETWEEN 3 AM AND 6 AM WHEN THE COLD FRONT MOVES
THROUGH THE CWA.

DUE TO THE HIGH THREAT OF INTENSE TORNADOES, LARGE HAIL, AND
DAMAGING STRAIGHT LINE WINDS TONIGHT...AN ADDITIONAL HIGH RISK
CONFERENCE CALL WILL BE HELD AT 6 PM FOR THE EMS AND MEDIA WITH THE
LATEST INFORMATION. PHONE INFORMATION WAS SENT VIA E-MAIL.

THE FLASH FLOOD WATCH IN OUR SE COUNTIES WILL CONTINUE THROUGH 6
AM...AND THE MAIN THREAT FOR STORMS SUBSIDES.

THE COLD FRONTAL PASSAGE LATE TONIGHT WILL SIGNIFY THE ONSET OF A
MAJOR AIRMASS CHANGE FOR THE REST OF THE WEEK. ANY LINGERING
SHOWERS ON MONDAY MAY CHANGE OVER TO SNOW...PRIMARILY IN THE NORTH
HALF OF THE CWA. FLURRIES MAY CONTINUE MONDAY NIGHT...BUT THAT
SHOULD BE IT FOR PRECIP UNTIL WEDNESDAY NIGHT...WHEN THE NEXT LOW
PRESSURE SYSTEM MOVES BY NORTH OF ILLINOIS.

LONG TERM...WEDNESDAY THROUGH SATURDAY...
THE MODELS HAVE BEEN TAKING THE TRACK OF THE WEDNESDAY LOW FARTHER
NORTH WITH EACH RUN...AND HAVE SLOWED DOWN THE TIMING AS WELL. IT
NOW APPEARS THAT THE CHC OF RAIN OR SNOW WILL BE MAINLY IN THE
NORTH HALF OF THE CWA...WITH VERY LITTLE PRECIP ACCUM EXPECTED. A
COLD FRONT WILL PASS ASSOCIATED WITH THAT LOW SYSTEM...AND AN
ADDITIONAL SHOT OF COLD AND DRY AIR WILL FILTER INTO OUR AREA FOR
FRIDAY MORNING. THE COLDEST TEMPS OF THE WEEK APPEAR ON TAP FOR
SATURDAY MORNING...THE SECOND NIGHT OF HIGH PRESSURE.

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
FLOOD WATCH (FOR FLASH FLOODING) IN EFFECT THROUGH 6 AM MONDAY
MORNING FOR AREAS ROUGHLY ALONG AND SOUTH OF A LINE FROM SHELBYVILLE
TO PARIS.

&&

SHIMON
Hazardous weather outlook, Mar 12, 2:55 PM CST, 52 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED FOR CONFERENCE CALL AT 6 PM
NATIONAL WEATHER SERVICE LINCOLN IL
255 PM CST SUN MAR 12 2006

ILZ027>031-036>038-040>055-131200-
KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN-
SCHUYLER-MASON-LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-CASS-
MENARD-SCOTT-MORGAN-SANGAMON-CHRISTIAN-MACON-MOULTRIE-DOUGLAS-
255 PM CST SUN MAR 12 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS AND EAST CENTRAL ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

...HIGH RISK OF A SEVERE THUNDERSTORM OUTBREAK LATE THIS
AFTERNOON AND TONIGHT WITH A FEW STRONG LONG-TRACK TORNADOES
POSSIBLE...

VERY STRONG LOW PRESSURE OVER WESTERN KANSAS WILL APPROACH THE AREA
BY TONIGHT AND LIFT A WARM FRONT NORTH ACROSS CENTRAL ILLINOIS THIS
AFTERNOON. THIS SYSTEM WILL INTERACT WITH A VERY WARM AND MOIST AIR
MASS TO PRODUCE THUNDERSTORMS ACROSS ILLINOIS LATE THIS AFTERNOON
AND TONIGHT. THERE IS A HIGH RISK THAT THESE STORMS WILL BE SEVERE.
THESE STORMS ARE EXPECTED TO DEVELOP WEST OF ILLINOIS EARLY THIS
AFTERNOON AND MOVE INTO THE AREA AFTER 1 PM THIS AFTERNOON AND
CONTINUE THROUGH AT LEAST MIDNIGHT TONIGHT. THE STORMS WILL BE
CAPABLE OF PRODUCING LARGE HAIL UP TO THE SIZE OF BASEBALLS...
DAMAGING WIND GUSTS IN EXCESS OF 70 MPH AND A FEW STRONG LONG-TRACK
TORNADOES.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED LATER THIS AFTERNOON AND INTO TONIGHT.

A CONFERENCE CALL FOR ESDA DIRECTORS AND MEDIA WILL BE CONDUCTED AT
6 PM TODAY.

ILZ056-057-061>063-066>068-071>073-131200-
COLES-EDGAR-SHELBY-CUMBERLAND-CLARK-EFFINGHAM-JASPER-CRAWFORD-
CLAY-RICHLAND-LAWRENCE-
255 PM CST SUN MAR 12 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

...HIGH RISK OF A SEVERE THUNDERSTORM OUTBREAK LATE THIS AFTERNOON
AND TONIGHT WITH A FEW STRONG LONG-TRACK TORNADOES POSSIBLE...

VERY STRONG LOW PRESSURE OVER WESTERN KANSAS WILL APPROACH THE AREA
BY TONIGHT...LIFTING A WARM FRONT NORTH ACROSS CENTRAL ILLINOIS THIS
AFTERNOON. THIS SYSTEM WILL INTERACT WITH A VERY WARM AND MOIST AIR
MASS TO PRODUCE THUNDERSTORMS ACROSS ILLINOIS LATE THIS AFTERNOON
AND TONIGHT. THERE IS A MODERATE TO HIGH RISK THAT THESE STORMS WILL
BE SEVERE. THESE STORMS ARE EXPECTED TO DEVELOP WEST OF ILLINOIS AND
MOVE INTO THE AREA BY THIS EVENING AFTER 5 PM AND CONTINUE INTO
TONIGHT THROUGH AT LEAST 3 AM. THE STORMS WILL BE CAPABLE OF
PRODUCING LARGE HAIL UP TO THE SIZE OF BASEBALLS... DAMAGING WIND
GUSTS IN EXCESS OF 70 MPH AND A FEW STRONG LONG-TRACK TORNADOES.
THERE WILL ALSO CONTINUE TO BE A FLASH FLOODING THREAT THROUGH
TONIGHT...WITH 1 TO 2 INCHES OF RAIN LIKELY ON TOP OF THE 3 TO 6
INCHES THAT FELL SINCE TUESDAY NIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED LATER THIS AFTERNOON AND INTO TONIGHT.

A CONFERENCE CALL FOR ESDA DIRECTORS AND MEDIA WILL BE CONDUCTED AT
6 PM TODAY.

AUTEN/HUETTL

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 11, 6:01 PM CSTSevere Thunderstorm WarningILXMason, Menard, Sangamon59 min
Mar 11, 6:27 PM CSTSevere Thunderstorm WarningILXMorgan27 min
Mar 11, 6:29 PM CSTTornado WarningILXLogan, Menard20 min
Mar 11, 6:49 PM CSTSevere Thunderstorm WarningILXLogan39 min
Mar 11, 6:58 PM CSTSevere Thunderstorm WarningILXSangamon44 min
Mar 11, 7:15 PM CSTSevere Thunderstorm WarningILXDeWitt, McLean48 min
Mar 11, 8:25 PM CSTSevere Thunderstorm WarningILXChristian, Shelby65 min
Mar 11, 8:39 PM CSTSevere Thunderstorm WarningILXMoultrie23 min
Mar 11, 8:50 PM CSTSevere Thunderstorm WarningILXChampaign, Douglas40 min
Mar 11, 9:21 PM CSTSevere Thunderstorm WarningILXColes, Moultrie36 min
Mar 12, 12:20 PM CSTSevere Thunderstorm WarningILXCass, Morgan, Scott40 min
Mar 12, 1:48 PM CSTSevere Thunderstorm WarningILXCrawford, Jasper42 min
Mar 12, 2:52 PM CSTSevere Thunderstorm WarningILXKnox37 min
Mar 12, 3:17 PM CSTTornado WarningILXKnox, Stark43 min
Mar 12, 3:59 PM CSTTornado WarningILXMarshall31 min
Mar 12, 4:24 PM CSTSevere Thunderstorm WarningILXPeoria33 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.